Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Hearing Things

Okay, never thought this would happen to me, but I'm hearing things. It sounds like a TV or radio has been left on. Many nights I have wondered through our home and checked the TV, and see if music was coming from somewhere. Nothing has ever never has been on. About two weeks ago I had the meds in my pain pump increased. I have Prialt in my pump, and I also take Xanxax , .25mg two times daily, and Oxy, 10mg, 3x daily. I have been on the Oxy and Xanax for a while, so I know this has to be related to the pain pump increase. I talked with my doctor, and he lowered the Prialt back down earlier today. I'm still hearing things, but it takes a little over two days for the new meds (he added morphine) to work there way through the pump. Oh, and when I told the nurse what was going on she said another patient who is on Prialit like I am had said earlier in the week they were hearing things as well, but she couldn't give any details about what they heard. The doctor had no real reaction to the side effects. I also had side effects: headaches-mostly in the sinuses, hot flashes, night sweats, and trouble sleeping. The trouble sleeping is because of the other side effects.
So, has anyone else heard things when they are on the medication? How'd you get it stop? Advice please, I'm getting desperate.
2000- spinal fusion, complete spine due to scoliosis
2012- pain began, started treatment for chronic pain
2013- install of pain pump, procedures to address complications
2014-blood patch, spinal fluid leak
advertisement
1

Comments

  • Check all the meds you take on the interaction checker on drugs.com. I had a friend who had auditory hallucinations and when she was admitted to hospital they found her potassium levels were virtually non-existant. When I researched the effects of low pottasium one of the effects was auditory hallucinations.
  • Some drug interactions can cause hallucinations. I'd ask your doc to do a review of what and how much of each of your meds you are taking and see if that is the culprit.

    After the birth of my son, I had severe post partum depression and was given a script for ambien. I was incredibly loopy from it. Hearing things, seeing things. Eventually it went away but sure enough, the side effects listed on the leaflet corroborated what I was experiencing.
    2015: Thoracic protrusions C7-T1, T3-4, T6-8
    Dec'13: 360FusionL4-S1 w/bone graft
    2013: 3x2-level disc injections: 12mo surgery postponement
    Dec'12: DiscogramL4-S1
    Sep/Oct'12: Bi-lateral Rhizo AblationsL4- S1
  • advertisement
  • SarahLindeauSarahLindeau Posts: 766
    edited 05/08/2014 - 4:13 PM
    Can you try dropping the drug that your suspecting is causing it? Just for a few days? That may isolate which drug it is. But remember that an insomniac will start to hear voices when he/she gets overly tired. So try some melatonin and go to sleep an hour earlier for a few days to get back to a rested starting point. That may help the voices disappear if they're caused by fatigue.
    2015: Thoracic protrusions C7-T1, T3-4, T6-8
    Dec'13: 360FusionL4-S1 w/bone graft
    2013: 3x2-level disc injections: 12mo surgery postponement
    Dec'12: DiscogramL4-S1
    Sep/Oct'12: Bi-lateral Rhizo AblationsL4- S1
  • TarenTTaren Posts: 524
    edited 05/08/2014 - 5:41 PM
    This happened to me, with one of my meds, several years ago. Lmr, like you I was hearing music, full complete songs & could not find where they were coming from. I too, checked tv's & stereo's. I could also hear music coming from a fan. I know, crazy, huh?
    I also, began to see things, scary things. I even got to where I would have complete conversations with these people I was seeing. These were not the most desired creatures I was seeing either. I also became seriously paranoid.
    Turns out it was all due to the last medication I was given. Once the medicine was stopped all the symptoms went away completely & haven't had a single problem seeing or hearing anything since......It's gotta be the last medicine you were introduced to--I would call my dr back tomorrow and ask to be seen so that they can adjust something. Hope this goes away soon, I know how scary it can be.
  • sandisandi Posts: 6,269
    edited 05/08/2014 - 6:53 PM
    I answered your PM..........you need to contact your pump doctor's office first thing in the morning. Prialt is a medication that causing these type of side effects.
    You will most likely need to have the medication taken out of the pump and another used instead. I'm sorry but please contact your pump doctor first thing in the morning.
  • advertisement
  • I told my doctor everything I put in the post, and I told him that at an appointment earlier in the day before I even wrote the post. His response was to lower the dosage of Prialt that I get through my pump, which is the med I'm pretty sure that is causing it. I know when we started the drug, we started vey low and moved up slowly to avoid this type of thing. I was also told by him that it would have to be decreased slowly because of withdrawals.
    I checked all my meds, and some showed warnings on drugs.com, but it was about an increase in anxiety and depression. I didn't see anything about low potassium, but that doesn't mean too much..all the drugs have so many possible side effects. Last night, I started hearing the music again. For some reason, it's always at night or late evening when this happens. Did anybody, Sarah or Taren , notice a timing to their hallucinations? I was also thinking, is it still a hallucination if you know it's not real? Because I do know it's not real, and I no longer check anything that could make those sounds. I'm sorry to hear about your experiences Taren and Sarah.
    2000- spinal fusion, complete spine due to scoliosis
    2012- pain began, started treatment for chronic pain
    2013- install of pain pump, procedures to address complications
    2014-blood patch, spinal fluid leak
  • thoracic spine painthoracic spine pain Posts: 566
    edited 05/09/2014 - 12:57 PM
    Did you check all your meds on the interaction checker, You have to type in every med you take then hit the interaction button or you will only get one drugs side effects not the interactions? Even if you know it's not real it's an hallucination. There should be no stigma attached to hallucinations - especially if they are drug related or even if it's an inbalance in brain chemistry. People pay good money to have hallucinations they know aren't real. Just joking. I didn't find out about potassium on drugs.com - I found it by typing in effects of low pottasium into google.

    I really think you should take Sandi's advice. Sandi does research. Don't only take your posts to the Dr take everyone elses as well. They changed my GP's way of thinking. They seem to realise you are serious when you are a member of a spine site.
  • Yes, mine would ALWAYS begin in the evening & the darker it got the worse mine would become. Yes, I think, even though you know they are not real, they are still hallucinations. Wonder why music is/was part of our hallucinations?
  • Always as I'm laying in bed to go to sleep; perhaps that's when I'm still enough to hear them. I also hear music. I tell myself it's coming from my 98 year old neighbor's tv but I know it's not.
    2015: Thoracic protrusions C7-T1, T3-4, T6-8
    Dec'13: 360FusionL4-S1 w/bone graft
    2013: 3x2-level disc injections: 12mo surgery postponement
    Dec'12: DiscogramL4-S1
    Sep/Oct'12: Bi-lateral Rhizo AblationsL4- S1
  • Are you still hallucinating???
advertisement
Sign In or Register to comment.